Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anemia as a complication in HCV treatment..
Jun 4, 2000

I am about to start 'combination' therapy for Hepatitis C..(Interferon and ribavirin). I am aware that I may develop anemia quickly as ribavirin suppresses hemoglobin in doses I will be given (up to 1200 mg. daily). I do not have HIV but am wondering if I should mention Procrit as a safeguard and supplement to my upcoming 'combo' regimen. It has not been mentioned to me although I am a bit fearful about the possible anemic side effects. If so, may I obtain Dr's info about Procrit so I can give it to my Dr. before I start my 'combination' treatment? Please advise. Thanks so much!

Response from Dr. Dieterich

Procrit or erythropoietin is very effective in combatting anemia in HIV and when caused by ribavirin. However you don't need to take it beforehand. You can refer your MD if you need it to me or to the published literature. The first move if you got anemic though, would be to reduce the ribavirin dose. Chances are you will not get anemic. Good Luck! DTD



Previous
Interpreting test results
Next
Hepatitis Panel

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement